question-icon

How can I get rid of patchy bald spots on the scalp and body while having gout?

default
Posted on Fri, 18 Jan 2019
Question: Hi doctor, as I took a “close”:look at my 71 husband This morning I asked him is he shaving his eyebrows now too? He is nearly bald so does shave his scalp.
Well, he hasn’t been and we concluded he’s losing hair there and other spots. And, he’s turned White in a short period of time. He isn’t on any medications. He does have gout but feels “he is healthy”enough with a good diet so stopped the gout med.
Where do we start to get to the bottom of this.
doctor
Answered by Dr. Asmeet Kaur Sawhney (47 minutes later)
Brief Answer:
Seems to be alopecia areata, consult a dermatologist.

Detailed Answer:

Hi,

I have gone through your complaints and it seems to be alopecia areata.

It is an autoimmune inflammatory disease of the hair follicles characterized by loss of hair in the hair-bearing areas of the body.

It is treated by various drugs like topical and systemic steroids, azathioprine, sulfasalazine and various other drugs.
You need to consult a dermatologist and get it examined and evaluated.

Regards
Dr. Asmeet Kaur Sawhney, Dermatologist
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 5006 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

141 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
How can I get rid of patchy bald spots on the scalp and body while having gout?

Brief Answer: Seems to be alopecia areata, consult a dermatologist. Detailed Answer: Hi, I have gone through your complaints and it seems to be alopecia areata. It is an autoimmune inflammatory disease of the hair follicles characterized by loss of hair in the hair-bearing areas of the body. It is treated by various drugs like topical and systemic steroids, azathioprine, sulfasalazine and various other drugs. You need to consult a dermatologist and get it examined and evaluated. Regards Dr. Asmeet Kaur Sawhney, Dermatologist